Alert archive / Wyoming / Flash Flood Warnings in 2013

Flash Flood Warning 15, NWS Cheyenne, WY

September 14, 2013Laramie County, Wyoming

NWS Cheyenne, WY issued this flash flood warning at Sep 14, 2013, 4:39 PM MDT for Laramie County, Wyoming. It was in force for 6 hr. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 14, 2013, 4:39 PM MDT (22:39 UTC)
Expired
Sep 14, 2013, 10:30 PM MDT
In force
6 hr
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Flood severity
None

County Laramie County, WY

The radar

The Cheyenne radar (KCYS), 11 km from the middle of the area, began a volume at 22:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 14, 5:02 PM MDTFLASH FLOOD2 Ne Cheyenne, WY2 MILES NORTH ON CHRISTENSEN ROAD.
Sep 14, 5:02 PM MDTFLASH FLOOD2 Ne Cheyenne, WY2 MILES NORTH ON CHRISTIANSEN ROAD.
Sep 14, 5:04 PM MDTFLASH FLOOD5 Ne Cheyenne, WY
Sep 14, 5:28 PM MDTFLASH FLOOD2 N Cheyenne, WYREPORTS AT GARDENIA AND POWDERHOUSE OF FLASH FLOODING AS WELL AS THE 1700 BLOCK OF LEGACY.
Sep 14, 5:57 PM MDTFLASH FLOOD2 N Cheyenne, WYMYLAR AND SMALLEY PARK FLOODED.
Sep 14, 6:23 PM MDTFLASH FLOOD2 Ne Cheyenne, WYCHRISTENSEN ROAD STILL FLOODING. 1.67 INCHES OF RAIN HAS FALLEN BETWEEN 430 AND 630PM.
Sep 14, 6:30 PM MDTFLASH FLOOD14 Nne Cheyenne, WYHIGHWAY 85 FLOODED BUT STILL PASSABLE.
Sep 14, 7:07 PM MDTFLASH FLOOD5 Ene Cheyenne, WYDRY CREEK OUT OF ITS BANKS.GREENWAY FLOODED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this flash flood warning; the first came 23 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 10.7 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2013-09-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 449 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2013-09-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
449 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
585 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

030 
WGUS55 KCYS 142239
FFWCYS
WYC021-150430-
/O.NEW.KCYS.FF.W.0015.130914T2239Z-130915T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
439 PM MDT SAT SEP 14 2013

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL LARAMIE COUNTY IN SOUTHEAST WYOMING...

* UNTIL 1030 PM MDT

* AT 437 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE      
  WARNED AREA. ESTIMATED RAINFALL OF ONE TO ONE AND THREE QUARTERS   
  HAVE FALLEN ACROSS NORTHERN CHEYENNE.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  CHEYENNE...ARCHER EXIT...FRONTIER PARK...NORTH CHEYENNE AND WARREN
  AF BASE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF UP TO 2 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
CHEYENNE.

&&

LAT...LON 4132 10457 4109 10465 4117 10510 4137 10506

$$

CLAYCOMB
2 follow-up statements
571 
WGUS75 KCYS 150008
FFSCYS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
608 PM MDT SAT SEP 14 2013

WYC021-150430-
/O.CON.KCYS.FF.W.0015.000000T0000Z-130915T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LARAMIE WY-
608 PM MDT SAT SEP 14 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR CENTRAL LARAMIE COUNTY
UNTIL 1030 PM MDT...

AT 604 PM MDT...WEATHER SPOTTERS REPORTED THUNDERSTORMS WITH VERY 
HEAVY RAINFALL ACROSS THE WARNED AREA. WEATHER SERVICE RADAR 
ESTIMATED RAINFALL ACROSS THE NORTH PART OF CHEYENNE INDICATES AS 
MUCH AS 2 TO 3 INCHES HAS FALLEN.

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CHEYENNE...ARCHER EXIT...FRONTIER PARK...NORTH CHEYENNE AND WARREN AF
BASE.

NUMEROUS REPORTS OF FLOODING HAVE BEEN RECEIVED FOR THE NORTH PART 
OF CHEYENNE. MYLAR AND SMALLEY PARK IS REPORTED FLOODED AS WELL AS 
THE 1700 BLOCK OF LEGACY AND NEAR GARDENIA AND POWEDERHOUSE.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF 1 TO POSSIBLY 2 INCHES FROM 
THUNDERSTORMS OVER NORTHERN LARAMIE COUNTY MOVING SOUTH ARE POSSIBLE 
IN THE WARNED AREA.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT 
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT 
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN CHEYENNE.

&&

LAT...LON 4132 10457 4109 10465 4117 10510 4137 10506

$$

CLAYCOMB
634 
WGUS75 KCYS 150317
FFSCYS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
917 PM MDT SAT SEP 14 2013

WYC021-150332-
/O.CAN.KCYS.FF.W.0015.000000T0000Z-130915T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LARAMIE WY-
917 PM MDT SAT SEP 14 2013

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR CENTRAL LARAMIE
COUNTY IS CANCELLED...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 4132 10457 4109 10465 4117 10510 4137 10506

$$

CLAYCOMB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this flash flood warning went out at Sep 14, 3:45 PM MDT, 54 minutes earlier.

Area forecast discussion, Sep 14, 3:45 PM MDT, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
345 PM MDT SAT SEP 14 2013

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 315 PM MDT SAT SEP 14 2013

CURRENT KCYS RADAR LOOP SHOWS SHOWERS AND TSTORMS DEVELOPING
ACROSS THE MOUNTAINS AND SLOWLY MOVING EAST/NORTH EAST ACROSS
SOUTHEAST WYOMING. RADAR PRECIP ESTIMATES ALREADY SHOWING A FEW
AREAS OF RAINFALL RATES ABOVE ONE INCH PER HOUR. A FLASH FLOOD
WATCH WILL CONTINUE THROUGH LATE THIS EVENING. THE UPPER LEVEL LOW
WHICH RESULTED IN THE WIDESPREAD FLOODING ACROSS THE SOUTHWEST AND
THE FRONT RANGE WILL WEAKEN TONIGHT AND PUSH EAST INTO COLORADO.
IN ADDITION...A COOL FRONT WILL MOVE ACROSS EASTERN WYOMING AND
NEBRASKA LATE THIS AFTERNOON AND THROUGH LATE THIS EVENING.
UPSLOPE FLOW COMBINED WITH INSTABILITY AND MOISTURE WILL LIKELY
KEEP THE TSTORM ACTIVITY GOING FOR A WHILE TONIGHT BEFORE THE
PRECIP BECOMES MORE STRATIFORM IN NATURE LATE. MODELS SHOW QUITE A
BIT OF QPF ALONG THE FRONT RANGE...EXTENDING INTO SOUTHEAST
WYOMING. THE 12Z NAM AND GEM SHOW OVER AN INCH OF ADDITIONAL
RAINFALL ALONG THE LARAMIE RANGE INCLUDING THE ADJACENT HIGH
VALLEYS OF ALBANY COUNTY AND HIGH PLAINS OF PLATTE/LARAMIE COUNTY.
INCREASED POP IN THESE AREAS TONIGHT AND INTO SUNDAY MORNING.
HOWEVER...THERE IS STILL UNCERTAINTY WITH HOW MUCH RAIN WILL FALL.
GFS AND ECMWF SHOW AROUND A THIRD TO HALF AN INCH OF RAINFALL WITH
THIS FEATURE...SO ONLY KEPT THE FLASH FLOOD WATCH GOING UNTIL
MIDNIGHT TONIGHT. WILL LET THE EVENING AND MIDNIGHT SHIFT DECIDE
IF IT NEEDS TO BE EXTENDED THROUGH SUNDAY. CURRENT THINKING IS THE
RAINFALL WILL BE MORE LIGHT TO MODERATE IN INTENSITY. PATCHY DENSE
FOG IS LIKELY TO DEVELOP ONCE AGAIN TONIGHT DUE TO THE MOIST
UPSLOPE FLOW...ESPECIALLY ACROSS SOUTHEAST WYOMING.

FOR SUNDAY...ANOTHER COOL DAY IS EXPECTED BEHIND THE COOL FRONT WITH
TEMPERATURES RETURNING TO THE UPPER 50S TO UPPER 60S. IT WILL BE
MORE STABLE ON SUNDAY...SO DO NOT EXPECT AS MUCH HEAVY RAINFALL.
LIGHT TO MODERATE RAIN AND DRIZZLE APPEARS LIKELY ALONG AND WEST OF
THE LARAMIE RANGE THROUGH SUNDAY EVENING...AND MAY EVEN LINGER
NEAR THE SOUTHERN LARAMIE RANGE INTO EARLY MONDAY MORNING.

THE WEAKENING UPPER LEVEL TROUGH WILL MOVE ACROSS SOUTHEAST
WYOMING AND EASTERN COLORADO EARLY ON MONDAY. SOMEWHAT DRIER AIR
WILL BEGIN TO MOVE INTO THE REGION DURING THE DAY WITH HIGH
TEMPERATURES RETURNING TO THE 70S. CAN NOT RULE OUT WIDELY
SCATTERED SHOWERS AND TSTORMS OVER SOUTHEAST WYOMING DURING THE
AFTERNOON DUE TO INSTABILITY AND LINGERING MOISTURE. INCREASED POP
BETWEEN 20 TO 40 PERCENT...HIGHEST AROUND THE LARAMIE RANGE. A
SHORTWAVE RIDGE WILL MOVE INTO THE FORECAST AREA MONDAY
NIGHT...RESULTING IN DRIER CONDITIONS AND POP BELOW 5 PERCENT.

.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 242 PM MDT SAT SEP 14 2013

FINALLY...WARMER AND DRIER WEATHER WILL BE IN TAP FOR THE CWA
THROUGH THE EARLY PART OF NEXT WEEKEND. A SHORTWAVE TROUGH EXITS
THE REGION BY 12Z TUESDAY AND IS REPLACED BY A DRIER SOUTHWEST
WIND FLOW FOR TUESDAY AND INTO TUESDAY NIGHT. A LARGER AMPLITUDE
SHORTWAVE TROUGH...CURRENTLY NEAR 50N AND 145W...WILL MOVE EAST
AND ACROSS THE CWA WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT. MODELS
DIFFER ON AMPLITUDE AND TIMING OF THE FEATURE WITH THE GFS FASTER
AND WITH LESS AMPLITUDE THAN THE OTHER MEDIUM RANGE MODELS. THE
ASSOCIATED SURFACE COLD FRONT MOVES ACROSS THE CWA WEDNESDAY
AFTERNOON. WESTERLY WINDS WILL GUST AS HIGH AS 40 MPH AHEAD AND
THEN BEHIND THE FRONT WEDNESDAY AND WEDNESDAY EVENING. GUSTY WINDS
MAY ALSO OCCUR THROUGH THURSDAY ON THE BACKSIDE OF THE NEWLY
FORMED NORTHERN PLAINS CLOSED MID LEVEL LOW. TEMPERATURES WILL ALSO
COOL BEHIND THE FRONT WITH 60S TO MID 70S COMMON FOR DAYTIME HIGHS
ACROSS THE LOWER ELEVATIONS THURSDAY AND POSSIBLY FRIDAY. THE
TEMPERATURES SHOULD WARM SOME FOR NEXT SATURDAY.

POPS WILL BE THE QUESTION OVER THE CWA WEDNESDAY AND THURSDAY AND
POSSIBLY AGAIN NEXT SATURDAY. THE 12Z ECMWF IS TRENDING FURTHER
SOUTH WITH THE CLOSED MID LEVEL LOW FOR THURSDAY AND PAINTS MORE
QPF THAN ITS PREVIOUS RUN AS WELL AS THE GFS. MOST POPS WILL BE
OVER AND NEAR THE MOUNTAINS ON WEDNESDAY AND THURSDAY...BUT THE
POSSIBLE CYCLONIC FLOW ALOFT MAY PRODUCE MORE SHOWERS OVER THE CWA
ON THOSE DAYS. HAVE BUMPED UP POPS A BIT OVER THE CWA FOR WEDNESDAY
AND THURSDAY.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY MORNING)
ISSUED AT 1144 AM MDT SAT SEP 14 2013

SHOWERS AND THUNDERSTORMS WILL BE LIKELY OVER MUCH OF THE CWA
THROUGH THE EVENING. MUCH OF THE ACTIVITY WILL PRODUCE A PERIOD
OF MVFR CEILINGS AND MVFR OR IFR VISIBILITIES IN RAIN. WIDESPREAD
IFR OR MVFR CEILINGS AND VISIBILITIES IN RAIN AND FOG WILL DEVELOP
OVER THE CWA AFTER 06Z AND PERSIST IN MANY AREAS THROUGH LATE
MORNING SUNDAY. VFR CONDITIONS LOOK TO RETURN TO THE CWA MONDAY
AFTERNOON AND CONTINUE THROUGH THE END OF NEXT WEEK. MOUNTAINS
WILL BE OBSCURED FREQUENTLY THROUGH MONDAY MORNING.

&&

.FIRE WEATHER...
ISSUED AT 227 PM MDT SAT SEP 14 2013

NO FIRE WEATHER CONCERNS THROUGH NEXT WEEK. MOIST CONDITIONS WILL
CONTINUE THROUGH THE WEEKEND WITH AFTERNOON HUMIDITY VALUES
GENERALLY ABOVE 50 PERCENT. SCATTERED SHOWERS AND ISOLATED
THUNDERSTORMS WILL DEVELOP THIS AFTERNOON...WITH SOME OF THE
SHOWERS PRODUCING LOCALLY HEAVY RAIN. A FRONT WILL MOVE ACROSS THE
AREA TONIGHT WITH MOIST UPSLOPE WINDS ON SUNDAY AND NUMEROUS RAIN
SHOWERS. WARMER AND DRIER CONDITIONS ARE EXPECTED ACROSS THE
REGION BY THE MIDDLE PART OF NEXT WEEK...WITH DAYTIME HUMIDITIES
BETWEEN 25 TO 40 PERCENT.

&&

.HYDROLOGY...
ISSUED AT 227 PM MDT SAT SEP 14 2013

FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE THIS EVENING FOR
THE SNOWY RANGE AND SOUTHERN LARAMIE RANGE...INCLUDING THE
FOOTHILLS. THUNDERSTORMS WITH VERY HEAVY RAINFALL HAVE STARTED TO
DEVELOP NEAR THE COLORADO BORDER AT 2 PM. THESE THUNDERSTORMS ARE
MOVING SLOWLY TO THE NORTHEAST AND TRAINING OVER THE SAME AREA.
THERE IS CONCERN ABOUT FLASH FLOODING AND FLOODING OF CREEKS AND
STREAMS ACROSS THE AREA DUE TO THE GROUND BEING TOTALLY SATURATED.
RECENT RAINFALL THIS WEEK HAS BEEN BETWEEN 6 TO 8 INCHES ACROSS
THE SOUTHERN LARAMIE RANGE WITH 4 TO 6 INCHES IN AND AROUND
CHEYENNE. IT WILL NOT TAKE TOO MUCH RAIN TO TRIGGER FLOODING
CONCERNS AGAIN THIS AFTERNOON. IN ADDITION...A FRONTAL BOUNDARY
WILL INTERACT WITH AN UPPER LEVEL DISTURBANCE TONIGHT PRODUCING
MORE RAINFALL INTO SUNDAY.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...FLASH FLOOD WATCH UNTIL MIDNIGHT MDT TONIGHT FOR WYZ114-116-117.

NE...NONE.
&&

SHORT TERM...TJT
LONG TERM...WEILAND
AVIATION...WEILAND
FIRE WEATHER...TJT
HYDROLOGY...TJT
Hazardous weather outlook, Sep 14, 11:25 AM MDT, 5 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1125 AM MDT SAT SEP 14 2013

WYZ103>107-109>118-151730-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-
1125 AM MDT SAT SEP 14 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING...WEST OF
INTERSTATE 25.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED TO NUMEROUS RAIN SHOWERS AND THUNDERSTORMS WILL DEVELOP
THIS AFTERNOON AND EVENING. SOME OF THESE THUNDERSTORMS WILL
PRODUCE VERY HEAVY RAINFALL. FLASH FLOODING IS POSSIBLE INTO THIS
EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NUMEROUS RAIN SHOWERS WILL BE POSSIBLE SUNDAY WITH ISOLATED
THUNDERSTORMS MAINLY WEST OF THE LARAMIE RANGE. LOCALLY MODERATE
TO HEAVY RAIN COULD OCCUR WITH SOME OF THE SHOWERS ESPECIALLY
ALONG THE SOUTHERN LARAMIE RANGE AND ADJACENT FOOTHILLS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE URGED TO REPORT RAINFALL AMOUNTS AND AREAS OF FLOODING.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-WYZ101-102-108-119-151730-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-GOSHEN COUNTY-EAST LARAMIE COUNTY-
1125 AM MDT SAT SEP 14 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND THE LOWER ELEVATIONS OF SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED SHOWERS AND ISOLATED THUNDERSTORMS WILL DEVELOP THIS
AFTERNOON AND EVENING. SEVERE STORMS ARE NOT EXPECTED...HOWEVER
SOME OF THE STORMS COULD PRODUCE LOCALLY HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NUMEROUS RAIN SHOWERS WILL BE POSSIBLE ACROSS AREAS NEAR THE
COLORADO BORDER ON SUNDAY. LOCALLY MODERATE TO HEAVY RAIN COULD
OCCUR WITH SOME OF THE SHOWERS ESPECIALLY ALONG THE SOUTHERN
LARAMIE RANGE AND ADJACENT FOOTHILLS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

TT

In the hours before

Special weather statement, Sep 14, 3:16 PM MDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
316 PM MDT SAT SEP 14 2013

WYZ106-107-142200-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY-EAST PLATTE
COUNTY WY-
316 PM MDT SAT SEP 14 2013

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PLATTE COUNTY UNTIL 400
PM MDT...

AT 310 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES NORTHWEST OF WHEATLAND...MOVING SOUTHEAST
AT 8 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  WHEATLAND...

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 77 AND
98.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4237 10500 4222 10468 4192 10508 4218 10517
TIME...MOT...LOC 2115Z 297DEG 5KT 4215 10505

MSW
Special weather statement, Sep 14, 3:36 PM MDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
336 PM MDT SAT SEP 14 2013

NEZ020-054-WYZ106>108-110-112>119-150300-
BANNER-KIMBALL-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-NORTH SNOWY RANGE FOOTHILLS-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
INCLUDING THE CITIES OF...HARRISBURG...KIMBALL...BORDEAUX...
GLENDO...WHEATLAND...CHUGWATER...GUERNSEY...TORRINGTON...
ARLINGTON...ELK MOUNTAIN...SARATOGA...ENCAMPMENT...RIVERSIDE...
CENTENNIAL...ALBANY...WOODS LANDING...LARAMIE...VEDAUWOO...
BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...WHITAKER...
CHEYENNE...BURNS...CARPENTER...ALBIN...PINE BLUFFS
336 PM MDT SAT SEP 14 2013

...THUNDERSTORMS WILL PRODUCE A PERIOD OF HEAVY RAINFALL OVER PARTS
OF SOUTHEAST WYOMING AND THE SOUTHWEST NEBRASKA PANHANDLE THROUGH
THE EVENING...

THUNDERSTORMS WILL INCREASE IN COVERAGE THROUGH THE LATE AFTERNOON
OVER PARTS OF SOUTHEAST WYOMING AND THE SOUTHWEST NEBRASKA
PANHANDLE AND CONTINUE THROUGH THE EVENING. THE STORMS WILL BE
SLOW MOVING AND PRODUCE A PERIOD OF HEAVY RAINFALLL OF UP TO THREE
QUARTERS OF AN INCH. THE HEAVY RAINFALL...ESPECIALLY OVER THE
SNOW RANGE...SOUTHERN LARAMIE RANGE AND LARAMIE COUNTY...WILL FALL
ON AREAS THAT HAVE RECEIVED RECENT SIGNIFICANT RAINFALL. THE RESULT
MAY BE FLOODING OF SMALL STREAMS AND CREEKS...URBAN AREAS AND LOW
LYING AREAS.

A FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT FOR THE SNOWY
AND SOUTHERN LARAMIE RANGES AND THE CHEYENNE FOOTHILLS.

BE SAFE WITH THE THUNDERSTORMS THROUGH THIS EVENING. DO NOT TRY TO
CROSS WATER FLOWING OVER ROADS AND BRIDGES AND HEED ALL ROAD
CLOSURES FROM LAW ENFORCEMENT AGENCIES. REMEMBER TO TUEN AROUND AND
DO NOT DROWN.

WEILAND
Local storm report, Sep 14, 4:33 PM MDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
433 PM MDT SAT SEP 14 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     HEAVY RAIN       2 NNW CHEYENNE          41.17N 104.81W
09/14/2013  M0.40 INCH       LARAMIE            WY   NWS EMPLOYEE

            0.40 INCHES IN TEN MINUTES. PEA SIZED HAIL.

&&

GCLAYCOM
Local storm report, Sep 14, 4:35 PM MDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
435 PM MDT SAT SEP 14 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0434 PM     HEAVY RAIN       2 N CHEYENNE            41.17N 104.79W
09/14/2013  E0.00 INCH       LARAMIE            WY   NWS EMPLOYEE

            3-4 INCHES OF WATER ON WEST BOUND DEL RANGE.

&&

GCLAYCOM

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 13, 6:36 PM MDTAreal Flood AdvisoryCYSPlatte4 hr
Sep 13, 7:31 PM MDTFlash Flood WarningCYSLaramie6 hr
Sep 13, 8:25 PM MDTAreal Flood AdvisoryCYSLaramie3 hr
Sep 13, 10:51 PM MDTAreal Flood WarningCYSLaramie9 hr
Sep 14, 10:03 AM MDTFlash Flood WatchCYSAlbany, Carbon, Laramie35 hr
Sep 14, 3:16 PM MDTSpecial Weather StatementCYSPlatte44 min
Sep 14, 4:24 PM MDTAreal Flood AdvisoryCYSLaramie6 hr
Sep 14, 5:42 PM MDTFlash Flood WarningCYSGoshen, Laramie6 hr
Sep 14, 5:54 PM MDTAreal Flood AdvisoryCYSGoshen3 hr

Nearby

Flash Flood Warnings in Wyoming, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.